Texas, 2007Flash Flooding in Texas, May 26, 2007
May 26, 2007 · NWS EWX · 3 events in 3 counties and zones
Early morning scattered thunderstorms produced heavy rain and flash flooding in the eastern counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning scattered thunderstorms produced heavy rain and flash flooding in the eastern counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 26, 5:51 AM CST, 39 minutes earlier.
Area forecast discussion, May 26, 5:51 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 AM CDT SAT MAY 26 2007
.AVIATION...
THIS MORNING, A BAND OF SHRA/TSRA WILL PERSIST ALONG A VCT TO 3T5
TO TPL LINE SHIFTING SLOWLY EAST, SCATTERED SHRA/TSRA WILL MOVE
EAST FROM THE EAGLE PASS AREA TO COT AND PEZ, WITH ISOLATED SHRA
ELSEWHERE. THIS AFTERNOON THROUGH TONIGHT, GOOD CHANCES OF
SHRA/TSRA WILL CONTINUE. AREAS OF IFR/MVFR CIGS WILL LIFT TO VFR
THIS AFTERNOON, THEN LOWER TO MVFR THIS EVENING AND IFR LATER
TONIGHT. SELY WINDS LESS THAN 10 KTS WILL PREVAIL.
&&
.PREV DISCUSSION... /ISSUED 448 AM CDT SAT MAY 26 2007/
DISCUSSION...
OVERNIGHT DESTABILIZATION HAS BEEN GRADUAL THIS MORNING AS
PRECIPITABLE WATER VALUES TEMPORARILY FELL BELOW 1.5 INCHES ACROSS
MUCH OF THE CENTRAL AND WESTERN COUNTIES. THIS DROP SEEMS TO HAVE
IMPACTED MODEL OUTPUT FROM THE 00Z RUNS WITH LOWER POPS AND QPF.
HOWEVER, THE ENVIRONMENT WILL LIKELY RECOVER WITH PRECIPITABLE
WATER VALUES REBOUNDING BACK TO ABOVE 2 STANDARD DEVIATIONS ABOVE
AREA NORMS. THE MID AND UPPER LEVEL PATTERNS FOR THE NEXT 2 DAYS
STILL SHOWS A FAVORABLE ENVIRONMENT FOR MOISTURE CONVERGENCE, WITH
A MID LEVEL LOW OVER CENTRAL TX AND THE BROAD AND SHALLOW UPPER
TROUGH STILL APPROACHING FROM THE SW. WHILE, THE MODEL TRENDS
SUGGEST THE QPF AMOUNTS PREDICTED PREVIOUSLY MAY BE A TAD STRONG,
THE THREAT FOR LIFE THREATENING FLASH FLOODS CONTINUES THIS
WEEKEND.
THE NEXT WAVE OF RAIN IS GETTING UNDERWAY AT 4 AM, WITH A WEAK
COMPLEX MOVING OVER THE RIO GRANDE. HIGHER PRECIPITABLE WATER
VALUES REMAIN OVER EASTERN COUNTIES WHERE A NORTH-SOUTH PATTERN OF
TRAINING THUNDERSTORMS HAS BECOME MORE PRONOUNCED OVER THE PAST
FEW HOURS. THESE TWO AREAS OF HEAVIER RAINS FROM THE WEST AND THE
EAST APPEAR TO BE FILLING IN WITH MODERATE SHOWERS AND COULD
EVOLVE INTO NUMEROUS THUNDERSTORMS OVER THE ESCARPMENT COUNTIES BY
DAYBREAK. MORNING RAINFALL RATES COULD BE A BIT LIGHTER DUE TO THE
TEMPORARY LOWERING OF AVAILABLE MOISTURE. HOWEVER, THE SFC TO 850
MB FLOW WAS SHOWN IN VAD WIND TRENDS TO BE INCREASING SOUTHERLY,
SO THE MOISTURE TRANSPORT COULD SUPPORT HEAVIER RATES BY LATE THIS
MORNING. THE HEAVIER RATES OF 2-3 INCHES PER HOUR ARE ALREADY
OCCURRING NEAR A WEAK MCV OVER MAVERICK COUNTY. DUE TO THE LOCATION
OF THE DEVELOPING RAINS BEING MOSTLY SOUTH AND EAST OF THE
ESCARPMENT AND THE MOSTLY MODERATE RATES, THE THREAT TO SOME HILL
COUNTRY RIVERS MAY NOT DEVELOP UNTIL LATER IN THE DAY.
MUCH OF WHAT HAPPENS THIS AFTERNOON COULD HINGE UPON THE FATE OF
THE WEAKENING MCS OVER THE RIO GRANDE THIS MORNING A RESURGENCE
OF THE COMPLEX OVER THE RIO GRANDE PLAINS/COASTAL BEND COULD CUT
OFF MOISTURE TRANSPORT INTO THE HILL COUNTRY AND FOCUS ALL THE
HEAVY RAINS TO THE SOUTH. THESE MESOSCALE UNCERTAINTIES WILL MAKE
DETAILS DIFFICULT OUTSIDE OF 6-12 HOURS DURING THIS HOLIDAY
WEEKEND RAIN EVENT. THUS THE FFA WILL CONTINUE, AND AN EXTENSION
WILL BE ISSUED LATER THIS MORNING TO EXTEND THE WATCH INTO SUNDAY
MORNING.
MODEL TRENDS SHOW A SLIGHTLY MORE PROGRESSIVE PATTERN ALOFT BY
MONDAY, SO THE GFS FOCUS OF HIGHER POPS TO THE EAST MON-WED WERE
AGREEABLE. TRENDS FOR LATE IN THE WEEK CONTINUE TO SHOW A DRYING
TREND LATE NEXT WEEK. PERHAPS THEN, SAT WILL SEE THE 1ST 90
DEGREE DAY IN OVER 6 MONTHS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 66 79 65 82 / 80 50 50 40 40
AUSTIN BERGSTROM INTL AIRPORT 78 65 79 65 81 / 80 50 50 40 40
DEL RIO INTL AIRPORT 82 68 83 68 85 / 50 40 40 40 20
SAN ANTONIO INTL AIRPORT 78 67 79 65 83 / 70 50 50 40 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
18/04
Hazardous weather outlook, May 26, 3:54 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CDT SAT MAY 26 2007
TXZ171>173-183>194-202>209-217>225-228-271000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
454 AM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY INTO THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH
LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS
FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH
FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS.
.DAYS TWO AND THREE...SUNDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH
LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS
FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH
FLOODING. GUSTY WINDS ARE ALSO POSSIBLE NEAR STORMS.
.DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
EASTERN AREAS OF SOUTH CENTRAL TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Fayette
- When
- May 26, 6:30 AM CST to 8:30 AM CST
- Where
- Fayette County, Muldoon to Schulenburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.820, -97.070
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over southern Fayette County with highest amounts of 4 inches near Schulenburg. SH95 and FM609 were closed due to high water.
Flash Flood, Lavaca
- When
- May 26, 7:00 AM CST to 8:30 AM CST
- Where
- Lavaca County, Halletsville to 18 mi N of Halletsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.450, -96.950
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over northern Lavaca County, with highest totals of 6 inches north of Hallettsville. Flash flooding closed several roads, including FM532.
Flash Flood, Lee
- When
- May 26, 7:00 AM CST to 8:30 AM CST
- Where
- Lee County, Giddings to Northrup
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.180, -96.930
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts with up to 6 inches near Northrup. Flash flooding closed many rural roads, including FM141 and FM448.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, May 26, 20071 death · 1 event
- Tornado and Flash Flooding in Kansas, May 26, 2007$300,000 · EF0 · 5 events
- Flooding and Damaging Wind in Illinois, May 26, 2007$50,000 · 60 kt wind · 5 events
- Lightning Strike in Missouri, May 26, 2007$15,000 · 1 event
- Lightning Strike in Indiana, May 26, 20071 injured · 1 event
- Hail in Indiana, May 26, 20070.88 in hail · 6 events
- Hail and Heavy Rain in Kansas, May 26, 20071 in hail · 5 events
- Hail and Damaging Winds in Illinois, May 26, 2007$10,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Virginia, May 26, 2007$3,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Ohio, May 26, 2007$2,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Illinois, May 26, 2007$5,000 · 1 in hail · 3 events
- Tornado and Hail in Iowa, May 26, 2007$1,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33379, 33380, 33381.